MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Hole In Material (1293); Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 35 lp low profile balloon catheter was used in an unspecified procedure.It was reported that, the balloon could not be fully inflated, only one third of the balloon would inflate.The balloon was removed and it was observed to be leaking from a pin hole in the balloon material.A new device was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 35 lp low profile balloon catheter was returned for investigation.No damage was noted to the catheter shaft.A leak was detected in the balloon upon inflation.The balloon had a longitudinal rupture from the proximal end that was 1.3 centimeters (cm) in length.No non-conformities were noted with the proximal or distal bonds.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows one nonconforming events that could contribute to this failure mode.The product was rejected prior to proceeding with the work-order.A complaint history search revealed that there were no other reported complaints for this lot number.Per the ifu, "the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Do not exceed rated burst pressure.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6863040
Report Number1820334-2017-02919
Device Sequence Number788147
Product Code DQY
UDI-Device Identifier10827002523606
UDI-Public(01)10827002523606(17)200609(10)7979280
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-8-6.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 DA
Patient Weight58